Warfarin-induced alopecia

A rare case report

A. Saurab, Ommurugan Balaji, Priya Amita, Navin Patil

Research output: Contribution to journalArticle

Abstract

As new drugs are developed everywhere worldwide to combat many diseases, side effects due to drugs are always a matter of concern. Warfarin is indicated for the treatment of venous thromboembolism over many decades and it is always associated with many side effects ranging from bleeding complications, gastrointestinal disturbances to skin necrosis. Hair fall with oral anticoagulants had always been a matter of debate and concern and so far, only very few case reports have been published on warfarin-induced hair loss. Hence, we report a case of warfarin-induced alopecia in a 39-yearold male in a tertiary care hospital in Southern India.

Original languageEnglish
Pages (from-to)17-18
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume10
Issue number10
DOIs
Publication statusPublished - 01-10-2017

Fingerprint

Alopecia
Warfarin
Venous Thromboembolism
Tertiary Healthcare
Tertiary Care Centers
Pharmaceutical Preparations
Hair
Anticoagulants
India
Necrosis
Hemorrhage
Skin

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Cite this

Saurab, A. ; Balaji, Ommurugan ; Amita, Priya ; Patil, Navin. / Warfarin-induced alopecia : A rare case report. In: Asian Journal of Pharmaceutical and Clinical Research. 2017 ; Vol. 10, No. 10. pp. 17-18.
@article{80372fdb71794abdabba3a91e5634ec6,
title = "Warfarin-induced alopecia: A rare case report",
abstract = "As new drugs are developed everywhere worldwide to combat many diseases, side effects due to drugs are always a matter of concern. Warfarin is indicated for the treatment of venous thromboembolism over many decades and it is always associated with many side effects ranging from bleeding complications, gastrointestinal disturbances to skin necrosis. Hair fall with oral anticoagulants had always been a matter of debate and concern and so far, only very few case reports have been published on warfarin-induced hair loss. Hence, we report a case of warfarin-induced alopecia in a 39-yearold male in a tertiary care hospital in Southern India.",
author = "A. Saurab and Ommurugan Balaji and Priya Amita and Navin Patil",
year = "2017",
month = "10",
day = "1",
doi = "10.22159/ajpcr.2017.v10i10.18688",
language = "English",
volume = "10",
pages = "17--18",
journal = "Asian Journal of Pharmaceutical and Clinical Research",
issn = "0974-2441",
publisher = "Innovare Academics Sciences Pvt. Ltd",
number = "10",

}

Warfarin-induced alopecia : A rare case report. / Saurab, A.; Balaji, Ommurugan; Amita, Priya; Patil, Navin.

In: Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, No. 10, 01.10.2017, p. 17-18.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Warfarin-induced alopecia

T2 - A rare case report

AU - Saurab, A.

AU - Balaji, Ommurugan

AU - Amita, Priya

AU - Patil, Navin

PY - 2017/10/1

Y1 - 2017/10/1

N2 - As new drugs are developed everywhere worldwide to combat many diseases, side effects due to drugs are always a matter of concern. Warfarin is indicated for the treatment of venous thromboembolism over many decades and it is always associated with many side effects ranging from bleeding complications, gastrointestinal disturbances to skin necrosis. Hair fall with oral anticoagulants had always been a matter of debate and concern and so far, only very few case reports have been published on warfarin-induced hair loss. Hence, we report a case of warfarin-induced alopecia in a 39-yearold male in a tertiary care hospital in Southern India.

AB - As new drugs are developed everywhere worldwide to combat many diseases, side effects due to drugs are always a matter of concern. Warfarin is indicated for the treatment of venous thromboembolism over many decades and it is always associated with many side effects ranging from bleeding complications, gastrointestinal disturbances to skin necrosis. Hair fall with oral anticoagulants had always been a matter of debate and concern and so far, only very few case reports have been published on warfarin-induced hair loss. Hence, we report a case of warfarin-induced alopecia in a 39-yearold male in a tertiary care hospital in Southern India.

UR - http://www.scopus.com/inward/record.url?scp=85030571778&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85030571778&partnerID=8YFLogxK

U2 - 10.22159/ajpcr.2017.v10i10.18688

DO - 10.22159/ajpcr.2017.v10i10.18688

M3 - Article

VL - 10

SP - 17

EP - 18

JO - Asian Journal of Pharmaceutical and Clinical Research

JF - Asian Journal of Pharmaceutical and Clinical Research

SN - 0974-2441

IS - 10

ER -